Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If you need an accessible version of this item please contact JSTOR User Support

An Analysis of the Total Least Squares Problem

Gene H. Golub and Charles F. Van Loan
SIAM Journal on Numerical Analysis
Vol. 17, No. 6 (Dec., 1980), pp. 883-893
Stable URL: http://www.jstor.org/stable/2156807
Page Count: 11
  • More info
  • Cite this Item
If you need an accessible version of this item please contact JSTOR User Support
An Analysis of the Total Least Squares Problem
Preview not available

Abstract

Total Least Squares (TLS) is a method of fitting that is appropriate when there are errors in both the observation vector b (m × 1) and in the data matrix A (m × n). The technique has been discussed by several authors, and amounts to fitting a "best" subspace to the points (aT i,bi), i = 1, ⋯, m, where aT i is the ith row of A. In this paper a singular value decomposition analysis of the TLS problem is presented. The sensitivity of the TLS problem as well as its relationship to ordinary least squares regression is explored. An algorithm for solving the TLS problem is proposed that utilizes the singular value decomposition and which provides a measure of the underlying problem's sensitivity.

Page Thumbnails

  • Thumbnail: Page 
883
    883
  • Thumbnail: Page 
884
    884
  • Thumbnail: Page 
885
    885
  • Thumbnail: Page 
886
    886
  • Thumbnail: Page 
887
    887
  • Thumbnail: Page 
888
    888
  • Thumbnail: Page 
889
    889
  • Thumbnail: Page 
890
    890
  • Thumbnail: Page 
891
    891
  • Thumbnail: Page 
892
    892
  • Thumbnail: Page 
893
    893